MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-25
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 20 may 2025, a 25mm navitor valve was chosen for implant using a small flexnav delivery system.The patient's aortic valve angle (av angle from 3mensio) was 69 ° and the annulus diameter 18.5x26mm, area 371mm², perimeter 69mm, left ventricular outflow tract (lvot) 67.8 mm perimeter.During procedure, a pre-dilation was performed with a 20 mm balloon and the valve was implanted and deployed at a safe level of estimated 4-5mm.The retainer tabs were released, upon removal of the delivery system the valve moved into the ascending aorta.There was entanglement with the delivery system (ds) and navitor while removal of the ds after final deployment.The valve was pulled upward using a snare system and a new 23mm non-abbott valve was successfully implanted.After implantation, the patient had no coronary occlusion, no perivalvular leak (pvl), and no aortic regurgitation.The physician mentioned the cause of migration was a retainer tab was not fully released.There was no delay in the procedure and the patient remained hemodynamically stable throughout the procedure.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of valve migration, and improper or incorrect procedure or method were reported.A returned device assessment could not be performed as the device was not returned for analysis.It was indicated that the cause of migration was a retainer tab was not fully released.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Abbott recommends to confirm that all 3 tabs are released, using multiple views if necessary, before removing the delivery system.Additionally if one tab is not yet released, abbott recommends specific mitigation techniques to release the tab.From received imaging these recommendations were not followed in this case, which contributed to the valve migration.Based on the available information, the cause of the reported migration could not be conclusively determined.It is possible that patient and procedural conditions, such as "little calcium" and implanting difficulties, contributed to the reported event; however, this cannot be confirmed.The reported improper or incorrect procedure or method was due to snaring the valve post-implant.The reported unexpected medical intervention and surgical intervention were result of case-specific circumstances: initially, as valve snared and a valve-in-valve procedure was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note the per the instruction for use (ifu), ¿post-implantation precautions: once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage.¿ since the ifu deviation was performed to prevent an adverse patient effect and there is no indication that the deviation caused any patient harm, a letter will not be sent.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22197969
Report Number2135147-2025-03144
Device Sequence Number8738177
Product Code NPT
UDI-Device Identifier05415067031587
UDI-Public(01)05415067031587(17)270402
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNVTR-25
Device Catalogue NumberNVTR-25
Device Lot Number10307867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale